Primary gut involvement by Aspergillus is an exceedingly rare and often a fatal complication of intensive chemotherapy in patients with acute leukaemia. We report a 46-yr-old patient with granulocytic sarcoma of the testis. He received acute myeloid leukaemia type treatment with ADE chemotherapy (Cytosine Arabinoside, Daunorubicin and Etoposide). While neutropenic he presented with pyrexia, abdominal pain and massive abdominal distention. He was treated with intravenous antibiotics and antifungals according to our usual institutional protocol without any response. He was found to have toxic megacolon on plain X-ray and subsequently underwent total colectomy and ileostomy. The colon histology showed Aspergillus fungal hyphae infiltrating the bowel wall. There was no any evidence of pulmonary, hepatic, splenic or renal lesions on the computerised tomography scan. Following colectomy, he was treated with 2 wk of antifungal treatment. He recovered well and was discharged home. The increased awareness, high degree of clinical suspicion of unusual presentation and early surgical intervention with aggressive antifungal treatment, has a key role in the management of these rare and often fatal cases.